MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Catalog Number MBL-U-6-F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Gastrointestinal Hemorrhage (4476); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a variceal ligation, the physician used two cook 6 shooter saeed multi-band ligators.It was reported that 2 banders that were defective.The nurse, tech and provider all witnessed the bander properly seat on a varix and subsequently roll off of the varix.A third kit was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
 
Event or Problem Description
During a variceal ligation, the physician used two cook 6 shooter saeed multi-band ligators.It was initially reported that 2 banders that were defective.The nurse, tech and provider all witnessed the bander properly seat on a varix and subsequently roll off of the varix.A third kit was used to complete the procedure.We received additional information on 19jan2024, stating that this case was for upper gi bleed with esophageal varices.There was no previous scaring or difficulty reaching the site that was to be banded.This was a standard banding with no torque in the scope.It was supposed to be a straightforward banding case.Bands were placed in the esophagus and the team watched the band roll up the varix and pop off.A second bander was used in an attempt to try again.The bander was in good position, but again the band rolled off of the varix.At this time a third bander was used, but due to the previous attempts the view was obstructed by blood and the third bander was never fired.The patient ended up going for a tipss procedure due to the bleeding.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key18475733
Report Number1037905-2024-00024
Device Sequence Number17749016
Product Code MND
UDI-Device Identifier00827002319189
UDI-Public(01)00827002319189(17)240831(10)W4760823
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberMBL-U-6-F
Device Lot NumberW4760823
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE AND MODEL.
Patient SexUnknown